Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

I just went threw a miscarriage and went to doctor today for a check up and she put me on metformin has anyone ever taking that med to conceive?

Answer Question
 
vbostic

Asked by vbostic at 4:45 PM on Mar. 28, 2011 in Pregnancy

Level 3 (23 Credits)
Answers (10)
  • Is there a reason she suspects infertility? Was this your first miscarriage?
    Ati_13

    Answer by Ati_13 at 4:50 PM on Mar. 28, 2011

  • Why did she put you on that?
    sta517

    Answer by sta517 at 4:53 PM on Mar. 28, 2011

  • metformin is for diabetes, are you diabetic? some drs think it will also boost weight loss, are you over weight? If you just went thru a miscarriage did your dr not tell you to wait 3-6 months before trying to concieve again so your body has time to heal and adjust? If you do not hav the answers to these questions, i would find another dr
    shivasgirl

    Answer by shivasgirl at 4:56 PM on Mar. 28, 2011

  • It is to stabalize your blood sugar . . . do you run high? low? It will make a better environment for pregnancy if your sugar tends to go up and down.
    ImaginationMama

    Answer by ImaginationMama at 4:58 PM on Mar. 28, 2011

  • That is a medicine for diabetes, I never heard of it for concieving. What ever it is used for IT IS BAD STUFF I used to take it for my diabetes til I got an xray to start taking chiropractic treatments. My spine looked like it had been shaved and the pieces of bone had
    curled up. I quit taking it. My Aorta was also calcified.
    stitchintime

    Answer by stitchintime at 5:12 PM on Mar. 28, 2011

  • i've never heard of using metformin to concieve either
    staceymurph87

    Answer by staceymurph87 at 5:41 PM on Mar. 28, 2011

  • Did you ask her for her reasoning for putting you on it?
    tspillane

    Answer by tspillane at 7:20 PM on Mar. 28, 2011

  • Normally it is used when you have PCOS and lots of women have had sucess with it. It can be hard on your stomach you will need to watch what you eat with it.
    Good luck I hope it work for you. Oh and PCOS does seem to increase the rate of mc.
    Graciesmom528

    Answer by Graciesmom528 at 7:24 PM on Mar. 28, 2011

  • Yes I was on it. It is used because of the side effect "increase fertility". Very common med in the higher stages of infertility treatment. That being said, it's a bitch of a med to take. There is no reason for you to be on it if you haven't gone through many other tests and treatments. I was on metformin ONLY with my IVF. Not with Clomid or IUIs....just IVF.

    Have you been tested for PCOS? Have you been trying for a year +? What other issues are you having?

    Watch your sugar intake if you stay on it....as too much sugar will have you boucing off the roof. And you'll need to wear a medical alert bracelet while you are on it.
    SouthernMama08

    Answer by SouthernMama08 at 8:14 PM on Mar. 28, 2011

  • yes i have pcos and yes the med paper that came with the med from the pharmancy said that it increases your chance of getting pregnant i have read up on it and know i am not over wait my periods are never right and it took over two years for me to conceive and i lost the baby at 7weeks 5days and the med is to help with my next pregnancy read up on it that med is used for different things i am hoping to conceive again real soon i have a 4 year old son now and he is wanting a baby as much as me and my husband are so wish me luck
    vbostic

    Comment by vbostic (original poster) at 10:41 PM on Mar. 28, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
Weight!

Next question overall (Health)
My health

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN